Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS Tallahassee, FL

January 29, 2005Coffee County, Alabama; Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 29, 2005, 11:26 AM CST for Coffee County, Alabama; Wakulla County, Florida. It was in force for 197 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2005, 11:26 AM CST (17:26 UTC)
Expired
Aug 14, 2005, 4:45 PM CDT
In force
197 days
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 555 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
555 m²/s²
0-3 km storm-relative helicity
895 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 291726
SVRTAE
ALC031-291745-
/X.NEW.KTAE.SV.W.0001.050129T1726Z-050129T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM CST SAT JAN 29 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 1145 AM CST

* AT 1125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEWBY...OR ABOUT 10 MILES NORTH OF ELBA...
  AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACK BY 1135 AM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF 
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3155 8621 3144 8614 3162 8580 3163 8610

$$

10-BOLINSKI
1 follow-up statement
000 
WUUS52 KTAE 142114
SVRTAE
FLC129-142145-
/O.NEW.KTAE.SV.W.0001.050814T2113Z-050814T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKULLA COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF CRAWFORDVILLE

* UNTIL 545 PM EDT

* AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
CRAWFORDVILLE...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORDVILLE AROUND 520 PM EDT

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3026 8448 3016 8459 3000 8442 3018 8425

$$

38-GODSEY/BLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 7:30 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 29, 7:30 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION..UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 AM EST SAT JAN 29 2005

UPDATED TO INCLUDE WINTER STORM WARNING FOR THE NORTHERN SECTIONS OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA.

.CURRENTLY...PATCHES OF LIGHT RAIN ARE MOVING ACROSS THE AREA WITH
TEMPS RANGING FROM THE MID 40S ALONG THE COAST TO FREEZING IN
NORTHEAST PORTION OF THE CWA. WIDESPREAD FREEZING RAIN HAS BEEN
REPORTED BY BEN HILL...TURNER...IRWIN AND LEE COUNTIES.
ACCUMULATIONS ON POWERLINES...TREES AND ROADS HAVE BEEN
OBSERVED...INCLUDING ONE QUARTER INCH OF FROZEN RAIN ON ROADWAYS AT
MYSTIC IN IRWIN COUNTY. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE.
TEMPS SHOULD WARM THROUGHOUT THE DAY AND FROZEN PRECIP SHOULD MELT
ALSO. A WINTER WEATHER WARNING IS IN EFFECT FOR THE NORTHERN
SECTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 2 PM.

&&
PREV DISCUSSION: 204 AM EST SAT JAN 29 2005
.SHORT TERM...AS THE FIRST WEAK S/W EXITS TO THE NE...WE SHOULD SEE
JUST LIGHT RA THROUGHOUT THE AREA EARLY THIS AM. ALTHOUGH ALL OF THE
MID-LVL ENERGY ASSOCIATED WITH THE LOW CURRENTLY IN OK/KS WILL MOVE
WELL TO OUR N...THE SFC LOW CURRENTLY IN LA WILL SLOWLY DRIFT
NE AND THE BOUNDARY CURRENTLY TO OUR SOUTH WILL SHIFT TO OVER THE
PANHANDLE BY MIDDAY TODAY AS A WARM FRONT. AN ANALYSIS OF THE 295K
SFC SHOWS THAT GOOD ISENTROPIC LIFT WILL BE IN PLACE BY AROUND
DAYBREAK THROUGH EARLY AFTN. THIS...COMBINED WITH LOTS OF MOISTURE
NEAR THE SFC MEANS WE WILL SEE HIGH POPS FOR ALL AREAS MOST OF THE
DAY. THE LIFT LOOKS TO BE THE GREATEST IN OUR NE ZONES AND HAVE KEPT
HIGHEST POPS THERE...DECREASING TO THE SW. POPS WILL TAPER OFF
TONIGHT AS THE TROUGH PICKS THE SFC LOW UP AND QUICKLY MVS IT TOWARD
THE E COAST BY SUN AM. ALTHOUGH IT WILL MOST LIKELY STILL BE CLOUDY
SUN AM...BY AFTN IT SHOULD CLEAR AND MAKE FOR A NICE END TO THE
WEEKEND.

&&

.LONG TERM...AN UPR LVL SYSTEM MVG THROUGH THE ROCKIES ON SUNDAY
WILL LIFT NORTHWARD BY MONDAY...AND WE WILL HAVE CONTINUED NICE
WEATHER TO START THE WEEK. THE GFS EXTENDED GUIDANCE HAS COMPLETELY
CHANGED ITS TUNE FOR THE MIDDLE OF NEXT WEEK HOWEVER. INSTEAD OF
LIKELY POPS BY MID-WEEK...IT IS GOING FOR JUST SLIGHT CHANCE....
KEEPING MOST SYSTEMS WELL TO THE NORTH THROUGH THE END OF THE WEEK.
WILL LEAVE IT TO THE DAY SHIFT TO DECIDE HOW FAR DOWN TO BRING POPS
THROUGHOUT THE WEEK...ALTHOUGH 20 TO 30 PERCENT LOOKS LIKE A SAFE BET
RIGHT NOW.

&&

.MARINE...WINDS ARE STILL RATHER STRONG...FROM THE EAST AROUND 20-
25KTS AND JUST TO OUR WEST THEY ARE SEEING GUSTS UP INTO THE MID
30KT-RANGE. THIS IS DUE TO THE TIGHT GRADIENT THAT IS SITTING OVER
THE AREA RIGHT NOW. AS THE BOUNDARY THAT IS CURRENTLY IN THE CNTRL
GOMEX MVS NWARD...WINDS WILL SLOWLY DIMINISH THROUGHOUT THE DAY AND
SHIFT TO THE SOUTH BY THIS EVNG. AS THE FRONT TO THE WEST
APPROACHES...WE WILL SEE WINDS SHIFT TO THE NORTH BY SUN AM...BUT
REMAIN IN THE 10-15KT RANGE THROUGH MID-WEEK.

&&

.FIRE WEATHER...NO CONCERNS IN THE SHORT TERM AS RH VALUES WILL
REMAIN HIGH FOR THE NEXT FEW PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 61 49 66 39/ 80 50 05 00
PFN 64 51 65 42/ 70 40 05 00
DHN 55 45 60 40/ 90 40 05 00
ABY 53 46 60 39/ 90 50 10 00
VLD 59 50 66 40/ 80 60 10 00
CTY 66 52 70 42/ 60 40 10 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...WINTER STORM WARNIG UNTIL 2 PM EST FOR
     GAZ120>122-124-126>128-130-131.
FL...SCA ALL LEGS.

&&

UPDATE: BOLINSKI
PREV DISCUSSION:MCNATT
Hazardous weather outlook, Jan 29, 3:52 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 AM EST SAT JAN 29 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-301000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
452 AM EST SAT JAN 29 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A SURFACE LOW MOVING EAST AND A WARM FRONT MOVING OVER THE PANHANDLE
WILL PROVIDE THE FOCUS FOR RAIN THROUGHOUT THE DAY AND INTO THIS
EVENING. SOME PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE
RAIN MIXED WITH FREEZING RAIN OR SLEET THIS MORNING...BUT AS
TEMPERATURES RISE BY MID-MORNING...THE PRECIPITATION SHOULD BECOME
ONLY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AS THE SURFACE LOW MOVES EAST OF THE AREA LATE TONIGHT...AN
ASSOCIATED COLD FRONT WILL MOVE THROUGH BY EARLY SUNDAY MORNING. THIS
WILL CLEAR THE RAIN AND SKIES TOWARDS SUNDAY AFTERNOON. ONLY SLIGHT
CHANCES OF RAIN ARE EXPECTED TOWARDS THE MIDDLE AND END OF NEXT WEEK
AS UPPER LEVEL SYSTEMS MOVE OVERHEAD.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.